Alert archive / Illinois / Tornado Warnings in 2011

Tornado Warning 161, NWS Paducah, KY

May 25, 20114 counties in Illinois

NWS Paducah, KY issued this tornado warning at May 25, 2011, 7:08 PM CDT for 4 counties in Illinois. It was in force for 37 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 7:08 PM CDT (00:08 UTC)
Expired
May 25, 2011, 7:45 PM CDT
In force
37 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon

Counties Edwards County, IL, Wabash County, IL, Wayne County, IL, White County, IL

The radar

The Evansville,IN radar (KVWX), 23 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 7:40 PM CDTFUNNEL CLOUDMount Carmel, ILREPORTED OVER COMMUNITY AT THIS TIME.
May 25, 7:40 PM CDTHAIL 1Bellmont, IL
May 25, 7:43 PM CDTFUNNEL CLOUDBellmont, IL
May 25, 7:43 PM CDTHAIL 1.25Bellmont, IL
May 25, 7:45 PM CDTHAIL 0.884 Nw Mount Carmel, IL
May 25, 7:46 PM CDTTSTM WND DMGAlbion, ILTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 11:09 AM CDTTornado Watch PDSSPC10 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1870 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1479 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
1.5
Supercell composite
14.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

199 
WFUS53 KPAH 260008
TORPAH
ILC047-185-191-193-260045-
/O.NEW.KPAH.TO.W.0161.110526T0008Z-110526T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
708 PM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...
  EDWARDS COUNTY IN SOUTHEAST ILLINOIS...
  WABASH COUNTY IN SOUTHEAST ILLINOIS...
  WHITE COUNTY IN SOUTHEAST ILLINOIS...

* UNTIL 745 PM CDT.

* AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CARMI...   
  MOVING NORTHEAST AT 50 MPH. A LINE OF THUNDERSTORMS WITH POSSIBLE  
  ISOLATED TORNADOES ALONG THE LEADING EDGE WAS APPROACHING FROM THE 
  WEST.

* LOCATIONS IN THE WARNING INCLUDE...
  CARMI...
  ENFIELD...
  NORRIS CITY...
  CROSSVILLE...
  GRAYVILLE...
  ALBION...
  WEST SALEM...
  MOUNT CARMEL...
  LANCASTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK
SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A HOME OR BUILDING.

&&

LAT...LON 3861 8815 3858 8814 3858 8766 3852 8765
      3846 8775 3842 8774 3835 8783 3830 8784
      3831 8793 3824 8799 3816 8793 3811 8802
      3808 8796 3804 8804 3797 8802 3793 8807
      3794 8808 3791 8805 3791 8838 3861 8838
TIME...MOT...LOC 0007Z 220DEG 42KT 3810 8817

$$
1 follow-up statement
465 
WWUS53 KPAH 260019
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
719 PM CDT WED MAY 25 2011

ILC047-185-191-193-260045-
/O.CON.KPAH.TO.W.0161.000000T0000Z-110526T0045Z/
WHITE IL-WABASH IL-EDWARDS IL-WAYNE IL-
719 PM CDT WED MAY 25 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EASTERN 
WAYNE...EDWARDS...WABASH AND WHITE COUNTIES IN SOUTHEAST ILLINOIS...

AT 714 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. A TRAINED 
SPOTTER REPORTED A FUNNEL CLOUD JUST NORTH OF CARMI. THIS STORM WAS 
LOCATED NEAR CARMI...MOVING NORTHEAST AT 40 MPH.

ANOTHER TORNADIC CIRCULATION WAS LOCATED NEAR CISNE IN WAYNE 
COUNTY...MOVING RAPIDLY EAST NORTHEAST.

LOCATIONS IN THE WARNING INCLUDE PHILLIPSTOWN...GOLDEN GATE...
GRAYVILLE...ALBION...MOUNT ERIE...BROWNS...BONE GAP...BELLMONT...
KEENSBURG...LANCASTER...WEST SALEM...MOUNT CARMEL AND ALLENDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABOUT HALF OF TORNADO DEATHS OCCUR IN MOBILE HOMES. IF YOU ARE IN ONE
NOW...MOVE IMMEDIATELY TO A MORE SUBSTANTIAL SHELTER SUCH AS A NEARBY
HOME.

&&

LAT...LON 3861 8815 3858 8814 3858 8766 3852 8765
      3846 8775 3842 8774 3835 8783 3830 8784
      3831 8793 3824 8799 3816 8793 3811 8802
      3808 8796 3804 8804 3797 8802 3793 8807
      3794 8808 3791 8805 3791 8838 3861 8838
TIME...MOT...LOC 0018Z 223DEG 36KT 3817 8808

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 25, 1:36 PM CDT, 5 hours 32 minutes earlier.

Area forecast discussion, May 25, 1:36 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
136 PM CDT WED MAY 25 2011

.DISCUSSION...
BIGGEST CHALLENGE WILL BE THE DETAILS ASSOCIATED WITH A
POTENTIALLY SIGNIFICANT SEVERE WEATHER OUTBREAK OVER THE NEXT 10-12
HOURS OR SO.

WILL KEEP THIS BRIEF WITH ONSET OF SEVERE WEATHER IMMINENT. STRONG
SFC AND UPPER LOW MOVING EASTWARD OUT OF THE PLAINS WILL PUSH A
COLD FRONT ACROSS OUR CWA THIS EVENING. IN THE MEANTIME...WITH
SFC TEMPS IN THE LOW 80S AND SFC DEWPOINTS NEAR 70...THE ATMOSPHERE
HAS BECOME VERY UNSTABLE ACROSS THE AREA. THIS COMBINED WITH
FAVORABLE DEEP LAYER SHEAR...JET DYNAMICS...AND HUGE AMOUNTS OF
CAPE AND HELICITY HAS SET THE STAGE FOR A WIDESPREAD OUTBREAK OF
SEVERE WEATHER INCLUDING LARGE LONG-TRACK TORNADOES...VERY LARGE
HAIL...AND INTENSE STRAIGHT LINE WINDS (DOWNBURSTS).

LATEST RADAR IMAGES ARE SHOWING SHOWERS AND THUNDERSTORMS OVER
THE NORTHEAST SECTIONS OF OUR CWA...BUT THESE STORMS HAVE
REMAINED BELOW SEVERE LEVELS SO FAR. THE LACK OF CONVECTION
ELSEWHERE ACROSS OUR CWA CORRESPONDS WELL TO A POCKET OF 9-10C
WARM AIR IN THE MID LEVELS. THE THINKING IS THAT AS THE SEVERE
CONVECTION TO OUR WEST BEGINS TO MOVE INTO THE WESTERN SECTIONS
WITHIN THE NEXT COUPLE OF HOURS...THE CAP WILL BE BROKEN AND
THUNDERSTORM DEVELOPMENT WILL BE VERY RAPID AND INTENSE.

MOST LIKELY SCENARIO WILL BE DISCREET SUPERCELLS THIS AFTERNOON
INTO THE EARLY EVENING HOURS...THEN A LINE (QLCS) OF THUNDERSTORMS
WITH EMBEDDED SUPERCELLS THROUGH THE REST OF THE EVENING. EACH
NEW MODEL RUN CONTINUES TO SPEED UP THE EASTWARD PROGRESS OF THIS
SYSTEM...SO THE LATEST THINKING IS THAT THE THREAT FOR SEVERE
WEATHER WILL CLEAR THE EASTERN SECTIONS OF OUR CWA SHORTLY AFTER
MIDNIGHT.

PRECIP CHANCES WILL LINGER INTO THURSDAY NIGHT ON THE BACK SIDE OF
THIS SYSTEM. AFTER A BRIEF RESPITE ON FRIDAY...THE COMBINATION OF
UPPER LEVEL ENERGY AND THE APPROACH OF A FRONTAL SYSTEM WILL BRING
PRECIP CHANCES TO THE HEARTLAND FRIDAY NIGHT INTO SATURDAY.

BEYOND SATURDAY AN UPPER RIDGE ESTABLISHES ITSELF OVER OUR AREA
THROUGH THE REST OF THE PERIOD...ESPECIALLY PER THE ECMWF. THE GFS
CRANKS OUT A BIT OF PRECIP NEXT WEDNESDAY AND WEDNESDAY NIGHT AS
IT DROPS A FRONT INTO OUR AREA. THE ECMWF CONTINUES TO KEEP THE
RIDGE OVER OUR AREA WITH NO PRECIP SO FOR NOW WILL KEEP IT DRY.

&&
.AVIATION...
SEVERE STORMS WILL GRADUALLY INCREASE IN COVERAGE DURING THE
AFTERNOON...PEAKING WITH THE PASSAGE OF A COLD FRONT THIS EVENING.
HIGHEST CHANCES FOR CONVECTION AT EACH TAF SITE APPEAR TO BE LATE IN
THE AFTERNOON AND EARLY IN THE EVENING. HOWEVER...ISOLATED
SUPERCELLS COULD OCCUR AT ANY TIME. IN ADDITION TO LOCALLY DAMAGING
WINDS...LARGE HAIL AND TORNADOES ARE POSSIBLE. THE CONVECTION WILL
END WITH THE PASSAGE OF THE FRONT LATE THIS EVENING. SOME LOW CLOUDS
WILL ARRIVE BY 12Z THURSDAY...WITH MVFR CIGS LIKELY DURING THE
MORNING.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BALLARD-
     CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-
     FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-
     MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-
     WEBSTER.

MO...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BOLLINGER-
     BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY
     MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ALEXANDER-
     EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
     JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
     WAYNE IL-WHITE-WILLIAMSON.

IN...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR GIBSON-PIKE-
     POSEY-SPENCER-VANDERBURGH-WARRICK.

&&

MY/JAP
Hazardous weather outlook, May 25, 8:13 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
813 AM CDT WED MAY 25 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261315-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
813 AM CDT WED MAY 25 2011

...AREA UPGRADED TO HIGH RISK...
...WIDESPREAD SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE ENTIRE QUAD STATE AREA IS IN A HIGH RISK OF SEVERE WEATHER
TODAY AND TONIGHT. THIS IS A PARTICULARLY DANGEROUS SITUATION...AS
THE POTENTIAL EXISTS FOR A SIGNIFICANT AND WIDESPREAD SEVERE
WEATHER EVENT ACROSS THE REGION. SOME LOCATIONS MAY EXPERIENCE 2
OR 3 SEPARATE ROUNDS OF SEVERE WEATHER THROUGH THIS EVENING.

SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS...POSSIBLY AS EARLY AS THE LATE MORNING HOURS.
VERY STRONG WIND FIELDS AND PLENTIFUL INSTABILITY WILL ALLOW THE
STORMS TO QUICKLY BECOME SEVERE...WITH LARGE HAIL...STRONG
TORNADOES...AND DAMAGING WINDS. THE STORMS WILL MOVE RAPIDLY
NORTHEAST ACROSS THE QUAD STATE REGION THROUGH THE AFTERNOON.
OTHER SEVERE THUNDERSTORMS MAY DEVELOP FARTHER EAST ACROSS THE
AREA DURING THE AFTERNOON.

FINALLY...A LINE OF SEVERE STORMS WITH AN INCREASING DAMAGING WIND
THREAT WILL MOVE INTO WESTERN PORTIONS OF THE AREA AROUND 5
PM...AND THEN SWEEP THROUGH THE ENTIRE AREA THROUGH THE EVENING.
TORNADOES...LARGE HAIL...AND HEAVY RAINFALL WILL ALSO BE POSSIBLE
WITH THIS LINE. THE SEVERE WEATHER THREAT SHOULD BE EAST OF THE
ENTIRE AREA BY MIDNIGHT.

OUTSIDE OF THUNDERSTORMS...STRONG SOUTH WINDS ARE EXPECTED TO GUST
25 TO 35 MPH THROUGH THE DAY AND INTO THE EARLY EVENING. CONSULT
THE LAKE WIND ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW THUNDERSTORMS WILL BE POSSIBLE AS AN UPPER LEVEL LOW
PRESSURE SYSTEM MOVES EAST THROUGH THE REGION THURSDAY. ANY
THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

ANOTHER UPPER LEVEL STORM SYSTEM WILL SWEEP THROUGH THE AREA WITH
A CHANCE OF THUNDERSTORMS FRIDAY NIGHT. AT THIS TIME...SEVERE
WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL MOST LIKELY BE NEEDED THROUGHOUT THE AREA
THIS AFTERNOON AND EVENING.

DRS/PS

In the hours before

Local storm report, May 25, 6:59 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
659 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     TSTM WND GST     1 NE MOUNT VERNON       38.33N 88.90W
05/25/2011  E60 MPH          JEFFERSON          IL   TRAINED SPOTTER

            WIND GUSTS ESTIMATED 50 TO 60 MPH. REPORT OF TREES AND
            POWER LINES DOWN NORTHWEST OF TOWN.

&&

SMITTY
Local storm report, May 25, 7:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
700 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     HAIL             NAYLOR                  36.57N 90.61W
05/25/2011  M0.88 INCH       RIPLEY             MO   EMERGENCY MNGR

            NICKEL SIZE HAIL IN THE COMMUNITY.

&&

SMITTY
Local storm report, May 25, 7:01 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
701 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     FUNNEL CLOUD     MILBURN                 36.80N 88.89W
05/25/2011                   CARLISLE           KY   TRAINED SPOTTER

&&

SMITTY
Local storm report, May 25, 7:02 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
702 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     TSTM WND GST     3 W WEST FRANKFORT      37.90N 88.98W
05/25/2011  E80 MPH          FRANKLIN           IL   LAW ENFORCEMENT

            STATE TROOPER REPORTS WIND GUSTS 70 TO 80 MPH.

&&

SMITTY
Local storm report, May 25, 7:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
703 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FUNNEL CLOUD     MARION                  37.73N 88.94W
05/25/2011                   WILLIAMSON         IL   TRAINED SPOTTER

            REPORTED AT INTERSECTION OF INTERSTATE 57 AND ROUTE 13.

&&

SMITTY
Local storm report, May 25, 7:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
704 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             GATEWOOD                36.56N 91.07W
05/25/2011  M1.00 INCH       RIPLEY             MO   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED.

0321 PM     FUNNEL CLOUD     FREEMONT                36.95N 91.15W
05/25/2011                   CARTER             MO   LAW ENFORCEMENT

0322 PM     FUNNEL CLOUD     FREEMONT                36.95N 91.15W
05/25/2011                   CARTER             MO   LAW ENFORCEMENT

            FUNNEL CLOUD REPORTED NEAR THE COMMUNITY.

0345 PM     FUNNEL CLOUD     1 W PIEDMONT            37.15N 90.72W
05/25/2011                   WAYNE              MO   LAW ENFORCEMENT

0349 PM     FUNNEL CLOUD     2 S ELLSINORE           36.90N 90.75W
05/25/2011                   CARTER             MO   TRAINED SPOTTER

            ALONG K HIGHWAY.

0350 PM     TORNADO          GRANDIN                 36.83N 90.82W
05/25/2011                   CARTER             MO   EMERGENCY MNGR

            2 MOBILE HOMES DESTROYED.

0351 PM     HAIL             ELLSINORE               36.93N 90.75W
05/25/2011  M0.75 INCH       CARTER             MO   LAW ENFORCEMENT

0356 PM     TORNADO          ELLSINORE               36.93N 90.75W
05/25/2011                   CARTER             MO   OTHER FEDERAL

            ...UPDATE...TORNADO 1S OF TOWN WAS 0.5 MILES WIDE. HOUSE
            DESTROYED AND TREES DOWN AND PEOPLE TRAPPED IN VEHICLES.
            FEMA BUILDING HAVE 200 PEOPLE SEEKING SHELTER. TORNADO
            MAY HAVE STRUCK THE COMMUNITIES OF HUNTER AND GRANDIN BUT
            NO CONFIRMATION YET. LAW AND FIRE/RESCUE CHECKING HOMES
            FOR INJURED PEOPLE. INFORMATION REPORTED BY FEMA TEAM
            MEMBER.

0356 PM     TORNADO          GRANDIN                 36.83N 90.82W
05/25/2011                   CARTER             MO   FIRE DEPT/RESCUE

            TREES DOWN AND COMMUNITY IS WITHOUT POWER. STRUCTURAL
            DAMAGE REPORTED TO INCLUDE A CHURCH.

0356 PM     TORNADO          2 W ELLSINORE           36.93N 90.78W
05/25/2011                   CARTER             MO   EMERGENCY MNGR

            ...UPDATE...3 MILE DEBRIS FIELD 2 TO 5 MILES WEST OF
            TOWN. TWO PEOPLE TRAPPED IN SEMI BETWEEN TWO TREES. ALL
            CELL PHONE SERVICE IS OUT. THIS DAMAGE OCCURRED FROM THE
            FIRST TORNADO NEAR THE COMMUNITY.

0357 PM     HAIL             ELLSINORE               36.93N 90.75W
05/25/2011  M0.75 INCH       CARTER             MO   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED AT INTERSECTION OF HWY 21 AND HWY
            60.

0400 PM     TORNADO          ELLSINORE               36.93N 90.75W
05/25/2011                   CARTER             MO   LAW ENFORCEMENT

            TORNADO ALONG HWY 21 AND HWY 60 BETWEEN ELLSINORE AND VAN
            BUREN.

0401 PM     TORNADO          ELLSINORE               36.93N 90.75W
05/25/2011                   CARTER             MO   BROADCAST MEDIA

            TORNADO IS SUCKING UP TREES INTO THE FUNNEL ALONG HIGHWAY
            60.

0419 PM     HAIL             MILL SPRING             37.06N 90.68W
05/25/2011  E1.75 INCH       WAYNE              MO   EMERGENCY MNGR

            GOLF BALL SIZE HAIL REPORTED. REPORTED BETWEEN MILL
            SPRING AND WILLIAMSVILLE.

0421 PM     HAIL             GREENVILLE              37.13N 90.45W
05/25/2011  M0.88 INCH       WAYNE              MO   TRAINED SPOTTER

            NICKEL HAIL AND DEBRIS FALLING FROM THE SKY. STORM IS
            SOUTHWEST OF THE COMMUNITY.

0430 PM     TORNADO          GREENVILLE              37.13N 90.45W
05/25/2011                   WAYNE              MO   EMERGENCY MNGR

            LARGE TORNADO REPORTED JUST NORTH OF COMMUNITY MOVING
            NORTHEAST REPORTED BY EM.

0433 PM     TORNADO          GREENVILLE              37.13N 90.45W
05/25/2011                   WAYNE              MO   TRAINED SPOTTER

            TORNADO REPORTED IN THE COMMUNITY OF GREENVILLE.

0442 PM     HAIL             4 S DONIPHAN            36.56N 90.82W
05/25/2011  M1.75 INCH       RIPLEY             MO   EMERGENCY MNGR

            GOLF BALL SIZE HAIL REPORTED SOUTH OF DONIPHAN.

0447 PM     TORNADO          SILVA                   37.18N 90.46W
05/25/2011                   WAYNE              MO   TRAINED SPOTTER

            TORNADO CROSSED U.S. 67 3N OF GREENVILLE NEAR THE
            COMMUNITY OF SILVA.

0458 PM     TORNADO          OXLY                    36.60N 90.69W
05/25/2011                   RIPLEY             MO   TRAINED SPOTTER

            BRIEF TOUCHDOWN.

0503 PM     TORNADO          3 S PATTON              37.40N 90.04W
05/25/2011                   BOLLINGER          MO   EMERGENCY MNGR

            TORNADO OUT OF SIGHT BUT DEBRIS FALLING ALONG MISSOURI
            HWY YY AND A.

0514 PM     TORNADO          2 WSW POPLAR BLUFF      36.75N 90.44W
05/25/2011                   BUTLER             MO   TRAINED SPOTTER

            BRIEF TOUCHDOWN.

0519 PM     FUNNEL CLOUD     POPLAR BLUFF            36.76N 90.41W
05/25/2011                   BUTLER             MO   BROADCAST MEDIA

            MULTIPLE FUNNEL CLOUDS REPORTED ALONG HIGHWAY 67.

0528 PM     FUNNEL CLOUD     PINCKNEYVILLE           38.08N 89.38W
05/25/2011                   PERRY              IL   TRAINED SPOTTER

            LATE REPORT...OBSERVED NEAR CASEY STORE ON ROUTE 154
            WEST.

0534 PM     TSTM WND DMG     POPLAR BLUFF            36.76N 90.41W
05/25/2011                   BUTLER             MO   EMERGENCY MNGR

            LARGE TREE DOWN ALONG 11TH STREET.

0546 PM     FUNNEL CLOUD     ELLSINORE               36.93N 90.75W
05/25/2011                   CARTER             MO   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED OVER THE TOWN.

0548 PM     TSTM WND GST     MARBLE HILL             37.30N 89.98W
05/25/2011  E80.00 MPH       BOLLINGER          MO   EMERGENCY MNGR

            WINDS ESTIMATED 70 TO 80 MPH COUNTYWIDE. TREES REPORTED
            DOWN ON SEVERAL ROADWAYS. ONE TREE ON HOME ALONG HWY 72.
            MARBLE SIZE HAIL REPORTED THROUGHOUT THE COUNTY.

0553 PM     FUNNEL CLOUD     5 N MOUNT VERNON        38.39N 88.91W
05/25/2011                   JEFFERSON          IL   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED BETWEEN MOUNT VERNON AND DIX.

0603 PM     FUNNEL CLOUD     HENDRICKSON             36.90N 90.47W
05/25/2011                   BUTLER             MO   TRAINED SPOTTER

            FUNNEL CLOUD WITH GOOD ROTATION.

0623 PM     HAIL             HARRISBURG              37.74N 88.55W
05/25/2011  M0.88 INCH       SALINE             IL   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED IN THE COMMUNITY.

0625 PM     TSTM WND DMG     GORDONVILLE             37.31N 89.67W
05/25/2011                   CAPE GIRARDEAU     MO   EMERGENCY MNGR

            ROOF BLOWN OFF OF BARN. WALL CLOUD ASSOCIATED WITH THIS
            STORM.

0626 PM     TSTM WND GST     2 S DU QUOIN            37.98N 89.24W
05/25/2011  M57.00 MPH       PERRY              IL   EMERGENCY MNGR

0628 PM     HAIL             HARRISBURG              37.74N 88.55W
05/25/2011  M0.75 INCH       SALINE             IL   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED.

0630 PM     HAIL             LILBOURN                36.59N 89.61W
05/25/2011  E1.75 INCH       NEW MADRID         MO   TRAINED SPOTTER

            GOLF BALL SIZE HAIL REPORTED IN TOWN.

0633 PM     FUNNEL CLOUD     GLENALLEN               37.32N 90.03W
05/25/2011                   BOLLINGER          MO   PUBLIC

            FUNNEL CLOUD REPORTED BY PUBLIC.

0634 PM     TSTM WND DMG     JONESBORO               37.45N 89.27W
05/25/2011                   UNION              IL   TRAINED SPOTTER

            BROKEN LIMBS WITH WIND GUSTS ESTIMATED 50 MPH.

0638 PM     FUNNEL CLOUD     DE SOTO                 37.82N 89.23W
05/25/2011                   JACKSON            IL   TRAINED SPOTTER

            FUNNEL CLOUD OVER THE TOWN.

0638 PM     TSTM WND GST     MULKEYTOWN              37.97N 89.11W
05/25/2011  E80.00 MPH       FRANKLIN           IL   EMERGENCY MNGR

0640 PM     FUNNEL CLOUD     BENTON                  37.10N 89.56W
05/25/2011                   SCOTT              MO   EMERGENCY MNGR

            REPORTED ALONG INTERSTATE 55 AT MILE MARKER 80. A TREE
            WENT THROUGH A LAW ENFORCEMENTS HOME IN BENTON.

0645 PM     FUNNEL CLOUD     1 N CAIRO               37.01N 89.18W
05/25/2011                   ALEXANDER          IL   EMERGENCY MNGR

            REPORTED NORTH OF TOWN ALONG INTERSTATE 57 MOVING EAST.

0646 PM     TSTM WND DMG     ANNA                    37.46N 89.24W
05/25/2011                   UNION              IL   PUBLIC

            LIMBS DOWN AND PROPERTY DAMAGE REPORTED. PORTABLE GARAGE
            BUILDINGS ROLLED OVER.

0647 PM     TSTM WND GST     1 NE MOUNT VERNON       38.33N 88.90W
05/25/2011  E60.00 MPH       JEFFERSON          IL   TRAINED SPOTTER

            WIND GUSTS ESTIMATED 50 TO 60 MPH. REPORT OF TREES AND
            POWER LINES DOWN NORTHWEST OF TOWN.

0653 PM     TSTM WND GST     3 W HERRIN              37.80N 89.09W
05/25/2011  M60.00 MPH       WILLIAMSON         IL   TRAINED SPOTTER

0656 PM     HAIL             14 S MCLEANSBORO        37.89N 88.53W
05/25/2011  M0.88 INCH       SALINE             IL   TRAINED SPOTTER

0659 PM     HAIL             NAYLOR                  36.57N 90.61W
05/25/2011  M0.88 INCH       RIPLEY             MO   EMERGENCY MNGR

            NICKEL SIZE HAIL IN THE COMMUNITY.

0700 PM     FUNNEL CLOUD     MARION                  37.73N 88.94W
05/25/2011                   WILLIAMSON         IL   TRAINED SPOTTER

            REPORTED AT INTERSECTION OF INTERSTATE 57 AND ROUTE 13.

0701 PM     FUNNEL CLOUD     MILBURN                 36.80N 88.89W
05/25/2011                   CARLISLE           KY   TRAINED SPOTTER

0701 PM     TSTM WND GST     3 W WEST FRANKFORT      37.90N 88.98W
05/25/2011  E80.00 MPH       FRANKLIN           IL   LAW ENFORCEMENT

            STATE TROOPER REPORTS WIND GUSTS 70 TO 80 MPH.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:02 PM CDTTornado WarningPAHJohnson, Massac, Pope28 min
May 25, 7:27 PM CDTTornado WarningPAHGallatin, White33 min
May 25, 7:28 PM CDTSevere Thunderstorm WarningPAHHardin, Massac, Pope47 min
May 25, 7:40 PM CDTSevere Thunderstorm WarningPAHGallatin, Hamilton, Saline, White65 min
May 25, 7:41 PM CDTTornado WarningPAHWabash34 min
May 25, 7:50 PM CDTSevere Thunderstorm WarningPAHEdwards, Wabash55 min
May 26, 10:49 AM CDTRiver Flood WarningPAHJackson7 days

Nearby

Tornado Warnings in Illinois, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.